Alert archive / Michigan / High Wind Warnings in 2009
High Wind Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this high wind warning at Dec 9, 2009, 4:10 AM EST for 8 counties in Michigan. It took effect at Dec 9, 2009, 12:00 PM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2009, 4:10 AM EST (09:10 UTC)
- In effect from
- Dec 9, 2009, 12:00 PM EST
- Expired
- Dec 9, 2009, 8:18 PM EST
- In force
- 8 hr
- Issued by
- NWS Detroit, MI
Counties Lenawee County, MI, Livingston County, MI, Macomb County, MI, Monroe County, MI, Oakland County, MI, Saint Clair County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 33 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 090910 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 410 AM EST WED DEC 9 2009 ...STRONG WINDS DEVELOPING THIS AFTERNOON AND CONTINUING INTO TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM NORTHERN ILLINOIS TO NORTHERN LAKE HURON TODAY...THEN CONTINUE NORTHEAST TO WESTERN QUEBEC TONIGHT. SOUTHWEST WINDS WILL INCREASE SIGNIFICANTLY AROUND NOON AND INCREASE DRAMATICALLY BY EARLY EVENING BEHIND THE ASSOCIATED STRONG COLD FRONT. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED ALONG AND SOUTH OF M-59. FURTHER NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ALONG AND NORTH OF I-69. MIZ063-068>070-075-076-082-083-091800- /O.UPG.KDTX.HW.A.0002.091209T1800Z-091210T0600Z/ /O.NEW.KDTX.HW.W.0003.091209T1700Z-091210T0900Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 410 AM EST WED DEC 9 2009 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED ALONG AND SOUTH OF M-59 THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MIZ049-054-055-060>062-091800- /O.NEW.KDTX.WI.Y.0008.091209T1700Z-091210T0900Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER 410 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM EST THURSDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED ALONG AND NORTH OF INTERESTATE 69 THIS AFTERNOON AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KURIMSKI
3 follow-up statements
000 WWUS73 KDTX 091750 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1250 PM EST WED DEC 9 2009 ...STRONG WINDS DEVELOPING THIS AFTERNOON AND CONTINUING INTO TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TRACKING ACROSS NORTHERN LAKE HURON TODAY. SOUTHWEST WINDS WILL INCREASE SIGNIFICANTLY ACROSS THE AREA IN THE WAKE OF THIS SYSTEM THROUGH THE AFTERNOON AND EVENING HOURS. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON DURING THIS TIME. THE POTENTIAL REMAINS FOR LOCATIONS FROM THE M-59 CORRIDOR SOUTHWARD TO SEE PEAK GUSTS UPWARDS OF 55 TO 60 MPH. MIZ063-068>070-075-076-082-083-100200- /O.CON.KDTX.HW.W.0003.000000T0000Z-091210T0900Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 1250 PM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR PEAK GUSTS TO REACH 55 TO 60 MPH DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MIZ049-054-055-060>062-100200- /O.CON.KDTX.WI.Y.0008.000000T0000Z-091210T0900Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER 1250 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WILL GUSTS OF 40 TO 50 MPH WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE GUSTY WINDS WILL CONTINUE INTO TONIGHT BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MR
000 WWUS73 KDTX 091752 CCA NPWDTX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1251 PM EST WED DEC 9 2009 ...STRONG WINDS DEVELOPING THIS AFTERNOON AND CONTINUING INTO TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TRACKING ACROSS NORTHERN LAKE HURON TODAY. SOUTHWEST WINDS WILL INCREASE SIGNIFICANTLY ACROSS THE AREA IN THE WAKE OF THIS SYSTEM THROUGH THE AFTERNOON AND EVENING HOURS. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL BE COMMON DURING THIS TIME. THE POTENTIAL REMAINS FOR LOCATIONS FROM THE M-59 CORRIDOR SOUTHWARD TO SEE PEAK GUSTS UPWARDS OF 55 TO 60 MPH. MIZ063-068>070-075-076-082-083-100215- /O.CON.KDTX.HW.W.0003.000000T0000Z-091210T0900Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 1251 PM EST WED DEC 9 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. THE POTENTIAL EXISTS FOR PEAK GUSTS TO REACH 55 TO 60 MPH DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MIZ049-054-055-060>062-100215- /O.COR.KDTX.WI.Y.0008.000000T0000Z-091210T0900Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER 1251 PM EST WED DEC 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. THESE GUSTY WINDS WILL CONTINUE INTO TONIGHT BEFORE GRADUALLY DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MR
000 WWUS73 KDTX 100118 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 818 PM EST WED DEC 9 2009 ...A MODEST DECREASE IN WINDS TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM OVER NORTHERN LAKE HURON WILL CONTINUE TO MOVE AWAY FROM SOUTHEAST MICHIGAN TONIGHT. THIS WILL ALLOW WINDS TO DIMINISH MODESTLY COMPARED TO THE AFTERNOON...THAT IS WESTERLY WIND GUSTS AROUND 45 MPH THROUGH THE NIGHT AS COLDER AIR MOVES INTO THE REGION. MIZ063-068>070-075-076-082-083-100900- /O.CAN.KDTX.HW.W.0003.000000T0000Z-091210T0900Z/ /O.NEW.KDTX.WI.Y.0009.091210T0118Z-091210T0900Z/ ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE- MONROE- INCLUDING THE CITIES OF...PORT HURON...HOWELL...PONTIAC... WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 818 PM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WIND GUSTS HAVE DROPPED BELOW 50 MPH OVER ALL LOCATIONS AND THIS WILL REMAIN THE CASE THROUGH THE NIGHT...HOWEVER...SUSTAINED SOUTHWEST WINDS AROUND 25 MPH WILL PERSIST WITH GUSTS AROUND 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ049-054-055-060>062-100230- /O.CAN.KDTX.WI.Y.0008.000000T0000Z-091210T0900Z/ HURON-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- INCLUDING THE CITIES OF...BAD AXE...CARO...SANDUSKY...OWOSSO... FLINT...LAPEER 818 PM EST WED DEC 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE FALLEN BELOW 45 MPH AND THIS WILL REMAIN THE CASE THROUGH THE NIGHT...HOWEVER...GUSTS AROUND 30 MPH WILL BE COMMON AS COLDER AIR MOVES INTO THE REGION. $$ BT
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this high wind warning went out at Dec 9, 12:18 AM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 9, 12:18 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1218 AM EST WED DEC 9 2009
.AVIATION...
SNOW IS IN THE PROCESS OF MIXING WITH AND CHANGING TO RAIN IN THE
DETROIT AREA. THIS CONDITION WILL SPREAD NORTHWARD TO PONTIAC AND
FLINT DURING THE EARLY MORNING HOURS BUT EXPECT SNOW TO REMAIN THE
PRIMARY TYPE AT SAGINAW. WITH MBS AS AN EXCEPTION, THE TRANSITION
TO RAIN WILL EASE AVIATION CONDITIONS IN TERMS OF PRECIPITATION
BUT MILD AIR MOVING IN FROM THE SOUTH WILL KEEP CEILING AND
VISIBILITY IN THE IFR/LIFR RANGE AS THE LOW MOVES THROUGH CENTRAL
LOWER MICHIGAN.
THE MAIN STORY FOR THE DAYTIME HOURS WILL BE THE WIND. THE DRY
SLOT OF THIS LOW PRESSURE SYSTEM WILL REDUCE THE PRECIPITATION TO
SPOTTY LIGHT RAIN SHOWERS OR DRIZZLE DURING THE DAYLIGHT HOURS.
IMPROVEMENT IN CEILING AND VISIBILITY WILL COME AT THE EXPENSE OF
SOUTHWEST WINDS GUSTING TO 40 KNOTS WITH A FEW GUSTS NEAR 50 KNOTS
POSSIBLE AS COLD AIR SPILLS BACK INTO THE REGION. THE GUSTY
CONDITIONS WILL THEN LAST WELL INTO THE EVENING WHILE TURNING
TOWARD THE WEST. THIS WIND DIRECTION AND THE COLD AIR WILL DIRECT
SNOW SHOWERS INTO THE AREA FROM LAKE MICHIGAN, MAINLY TOWARD
PONTIAC AND FLINT.
&&
.PREV DISCUSSION...ISSUED 931 PM EST TUE DEC 8 2009
UPDATE...
CONDITIONS ARE UNFOLDING THIS EVENING IN SUPPORT OF THE WINTER
WEATHER HEADLINES IN EFFECT. WE WILL MAINTAIN THESE HEADLINES AS
THEY ARE THROUGH THE NIGHT, ESPECIALLY CONSIDERING THE
EFFECTIVENESS OF THE INITIAL BURST OF SNOW MOVING IN FROM
NORTHWEST OHIO THAT IS REDUCING VISIBILITY TO A HALF MILE AT TIMES
FROM TOLEDO TOWARD ADRIAN. EXPECT THIS INITIAL BURST TO SPREAD
NORTHWARD THROUGH THE DETROIT METRO AREA AND INTO THE FLINT, PORT
HURON, AND TRI CITIES/THUMB REGIONS DURING THE NIGHT.
FORCING FOR THIS ACTIVITY WILL REMAIN SUPPORTED BY STRONG ISENTROPIC
LIFT/THETA-E ADVECTION BELOW 700 MB IN A LOW STABILITY ENVIRONMENT
AS THE STRONG LOW PRESSURE SYSTEM CONTINUES TO DEVELOP AND MOVE
TOWARD LOWER MICHIGAN FROM MISSOURI. THE RESULTING STRONG VERTICAL
MOTION RESPONSE AND HIGH PRECIPITATION RATES WILL MAINTAIN A BELOW
FREEZING TEMPERATURE PROFILE DUE TO WET BULB COOLING, AT LEAST FOR
A FEW HOURS DURING THE INITIAL BURST. WITH THE EXCEPTION OF THE
TRI CITIES, THIS WILL BE FOLLOWED BY A GREATER MIX OF RAIN AND
SNOW, WITH A BRIEF PERIOD OF SNOW PELLETS/SLEET, AS PRECIPITATION
RATES DIMINISH AFTER MIDNIGHT AND AS WARMER AIR IS DRIVEN INTO THE
REGION. THE LOW VISIBILITY DURING THE HEAVIER SNOW AND WINTRY MIX
DURING THE TRANSITION TO RAIN WARRANT THE HEADLINES FOR THIS EARLY
SEASON EVENT. CONSIDERING AIR TEMPERATURES ARE HOLDING MOSTLY IN
THE MID 30S, SNOW ACCUMULATION UP TO 2 INCHES ON GRASSY SURFACES
LOOKS GOOD IN THE DETROIT METRO AREA WITH A SLUSHY INCH ON PAVED
SURFACES. WE WILL CONTINUE TO EVALUATE ACCUMULATION EXPECTATIONS
FOR POINTS NORTH DURING THE NIGHT BUT THOSE NUMBERS LOOK GOOD AS
WELL BASED ON THE LATEST OBSERVATIONS.
PREV DISCUSSION...ISSUED 407 PM EST TUE DEC 8 2009
SHORT TERM...TONIGHT
POTENT UPPER LEVEL SHORTWAVE EJECTING EAST OF THE ROCKIES THIS
AFTERNOON. TREMENDOUS UPPER DIFFLUENCE AND STRENGTHENING ELEVATED
WARM AIR ADVECTION DOWNSTREAM OF THIS SYSTEM GENERATING POCKETS OF
LIGHT SNOW AS FAR EAST AS SOUTHERN LOWER MI. STRONGER FORCING STILL
RESIDES UPSTREAM IN CLOSER PROXIMITY OF A BROAD SFC LOW STILL
ORGANIZING ACROSS THE SOUTHERN PLAINS. THIS LOW STILL EXPECTED TO
UNDERGO RAPID INTENSIFICATION THIS EVENING/TONIGHT...AROUND 18 MB
DEEPENING IN 12 HOURS...WHILE QUICKLY LIFTING NORTHEAST. LATEST
SHORT TERM MODEL GUIDANCE HOLDING CONSISTENT IN BRINGING THE LOW
NEAR CHICAGO/SOUTHERN END OF LAKE MICHIGAN BY 12Z.
INCREASING MOIST ISENTROPIC ASCENT/WARM AIR ADVECTION WILL ALLOW
AN EXPANDING AREA OF PRECIPITATION TO SPREAD ACROSS THE REGION
TONIGHT. BEST LIFT AND DEEPEST MOISTURE ARRIVES BETWEEN 06-12Z
FOCUSED ALONG A GOOD 850-700 MB THETA-E GRADIENT AND WITHIN AN
AREA OF FAVORABLE JET COUPLING/SOLID DIFFLUENCE. LATEST MODEL
THERMAL PROFILES STILL SUPPORT AN INITIAL BURST OF SNOW...ALTHOUGH
MARGINAL BOUNDARY LAYER CONDITIONS WILL ALLOW A MIX TO DEVELOP
QUICKLY NEAR THE OHIO BORDER AND ACROSS AREAS ALONG THE LAKESHORE.
THE DEEPENING WARM AIR ADVECTION WILL EFFECTIVELY SHIFT THE THERMAL
PROFILE TOWARD A RA/SN MIX AND THEN ALL RAIN FROM SOUTH TO NORTH
THROUGH THE NIGHT. EXCEPTION WILL BE ACROSS THE TRI-CITIES WHERE
THE EVENT WILL REMAIN PREDOMINATELY SNOW THROUGH SUNRISE.
GOING HEADLINES WILL CONTINUE WITH THE AFTERNOON FORECAST PACKAGE.
GIVEN THE QUICKER TRANSITION IN PTYPE FROM M-59 SOUTH...EXPECT
MARGINAL ADVISORY WORTHY ACCUMULATIONS /2 INCHES OR LESS/...BUT WILL
RETAIN THE HEADLINE GIVEN THE POTENTIAL FOR A QUICK MODERATE BURST
RESULTING IN THE FIRST ACCUMS OF THE SEASON. THE DEGREE OF
AVAILABLE MOISTURE /3-4 G/KG OF SPECIFIC HUMIDITY/ AND LARGE SCALE
ASCENT STILL POINT TOWARD SEEING AMOUNTS OF 3 INCHES OR MORE
NORTHWEST OF AN OWOSSO TO SANDUSKY LINE...WITH THE HIGH END AMOUNTS
APPROACHING 6 INCHES ACROSS NORTHERN MIDLAND/BAY COUNTIES.
DAYTIME TEMPERATURES MADE IT INTO THE MID 30S FOR MUCH OF THE CWA
TODAY THOUGH THEY REMAINED SLIGHTLY LOWER WHERE AN ENHANCED CLOUD
FIELD/BRIEF SNOW BURST MOVED THROUGH THIS AFTERNOON. TEMPS WILL DROP
TO AROUND 30 FOR MOST LOCATIONS EARLY TONIGHT BUT WILL THEN STEADILY
CLIMB OVERNIGHT DUE TO SOUTHERLY WAA FROM THE APPROACHING LOW. THIS
WILL CAUSE THE PRECIP TO SWITCH FROM SNOW TO A MIX THEN OVER TO ALL
RAIN FROM SOUTH TO NORTH STARTING AROUND 00Z.
LONG TERM...
STRONG WINDS AND SNOW SQUALLS WILL BECOME THE FOCUS WITH THIS
INTENSE...SLOWLY DEPARTING STORM SYSTEM LATE WEDNESDAY/WEDNESDAY
NIGHT. 12Z NAM/REGIONAL GEM BOTH REMAIN ON THE DEEPER END OF
SOLUTIONS...AS SURFACE PRESSURE DROPS TO AT LEAST 970 MB. THE GFS
REMAINS IN CATCH UP MODE...AS THE TRACK HAS BEEN GRADUALLY TRENDING
FARTHER WESTWARD EACH RUN. WITH THE FORECAST LEANED TOWARD THE
STRONGER AND SUBSEQUENT SLOWER SOLUTION...HAVE GONE AHEAD AND ISSUED
A HIGH WIND WATCH FOR THE SOUTH HALF OF THE CWA (18Z WEDNESDAY-06Z
THURSDAY). WITH A BRIEF SUBSIDENCE SURGE AND 55 KNOTS INDICATED AT
925 MB SOUTH OF EIGHT MILE...SUSTAINED WINDS OF 30 TO 35 MPH WITH
GUSTS OF 50 TO 55 MPH APPEAR TO BE A GOOD BET WITH THE POTENTIAL FOR
40 MPH SUSTAINED/GUSTS TO 60 MPH.
TEMPERATURES SHOULD HAVE NO PROBLEM CLIMBING INTO THE MID 30S TO
LOWER 40S WEDNESDAY MORNING WITH THE LOW TRACK NORTHWEST OF THE
CWA. RATHER PRONOUNCED SURFACE TROUGH HELPED OUT BY SOME LAKE
INDUCED TROUGHING WILL SWING THROUGH SOUTHERN LOWER MICHIGAN
WEDNESDAY EVENING. VERY STRONG SIGNAL SEEN IN 850 MB OMEGA
FIELDS...AS 850 MB TEMPS DROP THROUGH THE NEGATIVE TEENS OVERNIGHT.
SOUNDINGS SHOW INVERSION HEIGHTS ABOVE 700 MB WITH SATURATION AND
700 MB TEMPS FALLING INTO THE NEGATIVE LOWER TWENTIES. THE SETUP FOR
A POTENT SNOW SQUALL LINE/LOW LEVEL CONVERGENCE BAND APPEARS TO BE
VERY GOOD...AND THINKING IT WILL SET UP ALONG THE M-59 CORRIDOR.
ALTHOUGH THE GFS IS SHOWING THE BEST QPF ALONG THE I-94
CORRIDOR...THE BEST 925/850 MB LIFT AT 6Z THURSDAY IS SEEN OVER
EIGHT MILE...AND WILL ALLOW FOR A BIT BETTER LAKE
TROUGHING...ORIENTING THE BAND A BIT FARTHER NORTH. TOOK A QUICK
LOOK AT THE 18Z NAM WHICH IS ZEROING IN ON THE M-59/EIGHT MILE
CORRIDOR AS WELL. LOOKING AT AREA WIDE SNOW ACCUMULATIONS OF 1 TO 3
INCHES WITH INCREASING SNOW RATIOS (CLOSE TO 20:1 BY 12Z
THURSDAY)...WITH LOCALIZED HIGHER AMOUNTS IN THE WEST CENTRAL PART
OF THE CWA...ESPECIALLY IF THE BAND IS SLOWER TO MOVE.
LOWER INVERSION HEIGHTS SHOULD DIMINISH THE LAKE EFFECT ACTIVITY ON
THURSDAY...BUT ANOTHER INCH OR TWO WILL LIKELY FALL IN THE MID
SECTION WITH WESTERLY FLOW AND INCREASING FLUFF FACTOR TO THE SNOW.
SOLID LOW LEVEL COLD ADVECTION (925 MB TEMPS FALLING TO -12 TO -14
C) THROUGH THE DAY WILL PREVENT TEMPERATURE FROM RISING...HOLDING
AROUND 20 DEGREES.
POLAR VORTEX WILL BE DESCENDING SOUTH-SOUTHWEST INTO CENTRAL CANADA
BY SATURDAY MORNING...WITH PREDOMINATELY SPLIT ZONAL FLOW PROGGED
FOR THE CONUS (PER 12Z EUROPEAN). LONGWAVE PATTERN THEN SUPPORTS
TROUGHING OVER THE WESTERN CONUS/RIDGING EASTERN CONUS AS WE HEAD
INTO SUNDAY. NORTHERN STREAM TROUGH (EXTENSION OF POLAR VORTEX) THEN
PROGGED TO SWING THROUGH THE GREAT LAKES REGION EARLY NEXT
WEEK...RE-ENFORCING THE COLD AIR/BELOW NORMAL TEMPERATURES.
MARINE...
AN INTENSE WINTER STORM WILL STRENGTHEN TONIGHT AS THE SYSTEM LIFTS
NORTHWARD THROUGH THE MID MISSISSIPPI RIVER VALLEY. THE LOW IS
EXPECTED TO DEEPEN TO 975 MB OFFSHORE OF KENOSHA WISCONSIN BY 12Z
WEDNESDAY AND TO 973 MB NEAR ALPENA MICHIGAN 00Z THURSDAY. VERY
STRONG EASTERLY WINDS WILL DEVELOP TONIGHT IN ADVANCE OF THE
LOW...WITH A COOL AIRMASS FILTERING IN FROM THE EAST. THIS WILL
RESULT IN UNSTABLE CONDITIONS/INCREASED TURBULENT MIXING DEPTHS
ACROSS LAKE HURON WITH DELTA T VALUES IN EXCESS OF -10C. THE
STRONGEST WINDS...REACHING STORM FORCE...WILL OCCUR ACROSS MUCH OF
LAKE HURON LATE TONIGHT TOWARDS DAYBREAK WEDNESDAY. A MAJOR IMPACT
OF THIS STORM WILL BE WAVE HEIGHTS WITH THE ONSHORE FLOW. WAVE
HEIGHTS IN EXCESS OF 22 FEET WILL BE POSSIBLE ACROSS THE WESTERN
WATERS OF LAKE HURON NORTH OF SAGINAW BAY. AS THE LOW CENTER TRACKS
INTO NORTHERN PORTIONS OF LAKE HURON...A LULL IN THE SURFACE WINDS
IS ANTICIPATED. A SHARP...ATTENDANT...POLAR COLD FRONT WILL THEN
SLICE THROUGH SOUTHERN LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN
WATERS OF LAKE ERIE WEDNESDAY AFTERNOON. A SECONDARY TIME PERIOD FOR
STORM FORCE WINDS WILL OCCUR ALONG AND IMMEDIATELY BEHIND THIS FRONT
FOR SOUTHERN LAKE HURON. HAVE ISSUED A GALE WARNING FOR THE
POSTFRONTAL WINDS OVER LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE
ERIE IN EFFECT BEGINNING LATE WEDNESDAY MORNING. ATTM...THESE WIND
MAGNITUDES ARE EXPECTED TO REMAIN AT 45 KNOT GALES.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING...MIZ047-MIZ048...UNTIL 10 AM WEDNESDAY.
WINTER WEATHER ADVISORY...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-
MIZ076...UNTIL 4 AM WEDNESDAY.
HIGH WIND WATCH...MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...FROM 1 PM WEDNESDAY TO 1 AM THURSDAY.
WINTER WEATHER ADVISORY...MIZ082-MIZ083...UNTIL 1 AM WEDNESDAY.
WINTER WEATHER ADVISORY...MIZ055-MIZ060-MIZ061-MIZ062...UNTIL 7 AM
WEDNESDAY.
WINTER WEATHER ADVISORY...MIZ049-MIZ053-MIZ054...UNTIL 10 AM
WEDNESDAY.
LAKE HURON...
STORM WARNING...LHZ361-LHZ362...UNTIL 1 PM WEDNESDAY.
STORM WARNING...LHZ363-LHZ421-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
LHZ464...UNTIL 1 AM THURSDAY.
GALE WARNING...INNER SAGINAW BAY...UNTIL 1 PM THURSDAY.
LAKE ST CLAIR...
GALE WARNING...FROM 10 AM WEDNESDAY TO 10 AM THURSDAY.
SMALL CRAFT ADVISORY...UNTIL 10 AM WEDNESDAY.
MI WATERS OF LAKE ERIE...
GALE WARNING...FROM 10 AM WEDNESDAY TO 10 AM THURSDAY.
SMALL CRAFT ADVISORY...UNTIL 10 AM WEDNESDAY.
&&
AVIATION.....BT
UPDATE.......BT
SHORT TERM...MR/DRK
LONG TERM....SF
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Dec 8, 4:20 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 420 PM EST TUE DEC 8 2009 MIZ063-068>070-075-076-082-083-092130- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 420 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FOR ALL OF SOUTHEAST MICHIGAN AS SNOW AND SLEET SPREAD INTO THE AREA. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY /WSWDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WATCH IS IN EFFECT WEDNESDAY AFTERNOON AND EVENING. PLEASE SEE THE LATEST WEATHER MESSAGE /NPWDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER REPORTS OF SNOW ACCUMULATIONS GREATER THAN ONE INCH WOULD BE APPRECIATED. MIZ049-053>055-060>062-092130- HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 420 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT FOR ALL OF SOUTHEAST MICHIGAN AS SNOW AND SLEET SPREAD INTO THE AREA. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY /WSWDTX/ FOR DETAILS. IN ADDITION WIND GUSTS WILL REACH 45 MPH ALONG SHORELINE OF LAKE HURON TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL OCCUR BEHIND A POWERFUL COLD FRONT WEDNESDAY EVENING THROUGH THURSDAY. WINDS GUSTS HAVE THE POTENTIAL TO REACH 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER REPORTS OF SNOW ACCUMULATIONS GREATER THAN ONE INCH WOULD BE APPRECIATED. MIZ047-048-092130- MIDLAND-BAY- 420 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT TONIGHT BAY AND MIDLAND COUNTIES. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT /WSWDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WINTER STORM WARNING REMAINS IN EFFECT THROUGH WEDNESDAY MORNING. STRONG WINDS WILL OCCUR BEHIND A POWERFUL COLD FRONT WEDNESDAY EVENING THROUGH THURSDAY. WINDS GUSTS HAVE THE POTENTIAL TO REACH 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT...HOWEVER SNOW REPORTS WOULD BE APPRECIATED. LCZ422-LHZ361>363-421-422-441>443-462>464-092130- ST. CLAIR RIVER- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 420 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT STORM WARNINGS GO INTO EFFECT TONIGHT FOR LAKE HURON INCLUDING THE NEARSHORE WATERS AND OUTER SAGINAW BAY. GALE WARNINGS WILL GO INTO EFFECT TONIGHT FOR INNER SAGINAW BAY. PLEASE SEE THE LATEST FORECASTS /NSHDTX/ AND /GLFLH/ OR MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM WARNING REMAINS IN EFFECT THROUGH WEDNESDAY FOR LAKE HURON INCLUDING THE NEARSHORE WATERS AND OUTER SAGINAW BAY. GALE WARNING WILL CONTINUE FOR INNER SAGINAW BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ423-460-LEZ444-092130- DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 420 PM EST TUE DEC 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ST CLAIR. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES GO INTO EFFECT TONIGHT. PLEASE SEE THE LATEST FORECASTS /NSHDTX/ AND /GLFLH/ OR MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WARNINGS WILL GO IN EFFECT IN WEDNESDAY AND CONTINUE THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Dec 9, 12:12 AM EST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1212 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM SNOW WHITE LAKE 42.65N 83.50W
12/08/2009 M1.5 INCH OAKLAND MI NWS EMPLOYEE
3.5 HOUR TOTAL
1143 PM SNOW FLINT 43.02N 83.69W
12/08/2009 M0.5 INCH GENESEE MI CO-OP OBSERVER
3.5 HOUR TOTAL
1143 PM SNOW FREELAND 43.52N 84.12W
12/08/2009 M1.0 INCH SAGINAW MI FIRE DEPT/RESCUE
3.5 HOUR TOTAL
1143 PM SNOW MANCHESTER 42.15N 84.04W
12/08/2009 M2.0 INCH WASHTENAW MI TRAINED SPOTTER
5 HOUR TOTAL
1143 PM SNOW ROMULUS 42.22N 83.37W
12/08/2009 M0.9 INCH WAYNE MI CO-OP OBSERVER
4 HOUR TOTAL
&&
OROWLocal storm report, Dec 9, 12:21 AM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1221 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
OROWLocal storm report, Dec 9, 1:22 AM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
122 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM SNOW WHITE LAKE 42.65N 83.50W
12/09/2009 M2.3 INCH OAKLAND MI NWS EMPLOYEE
6 HOUR TOTAL
0120 AM SNOW MARLETTE 43.33N 83.08W
12/09/2009 M2.0 INCH SANILAC MI NWS EMPLOYEE
TOTAL IN 5 HOURS
0120 AM SNOW WASHINGTON 42.72N 83.04W
12/09/2009 M2.0 INCH MACOMB MI TRAINED SPOTTER
TOTAL IN 6 HOURS
0120 AM SNOW ROMULUS 42.22N 83.37W
12/09/2009 M0.9 INCH WAYNE MI CO-OP OBSERVER
STORM TOTAL FOR DETROIT METRO AIRPORT. PRECIPITATION IS
NOW SLEET AND RAIN
&&
OROWLocal storm report, Dec 9, 1:41 AM EST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
141 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM SNOW FARMINGTON HILLS 42.49N 83.38W
12/09/2009 M1.8 INCH OAKLAND MI TRAINED SPOTTER
5 HOUR TOTAL. SNOW NOW MIXING WITH SLEET
0139 AM SNOW MIDLAND 43.62N 84.23W
12/09/2009 M2.5 INCH MIDLAND MI TRAINED SPOTTER
3 HOUR TOTAL
&&
OROWLocal storm report, Dec 9, 2:37 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
237 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM SNOW 5 W SAGINAW 43.42N 84.05W
12/09/2009 M3.1 INCH SAGINAW MI CO-OP OBSERVER
6 HOUR TOTAL
0235 AM SNOW WHITE LAKE 42.65N 83.50W
12/09/2009 M2.7 INCH OAKLAND MI NWS EMPLOYEE
STORM TOTAL
&&
OROWLocal storm report, Dec 9, 3:42 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 AM EST WED DEC 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM SNOW MERRILL 43.41N 84.34W
12/09/2009 M3.5 INCH SAGINAW MI TRAINED SPOTTER
SNOW IS STARTING TO MIX WITH RAIN
&&
OROWThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:35 AM EST | Low Water Advisory | DTX | 66 hr | |
| Dec 9, 4:10 AM EST | Wind Advisory | DTX | Genesee, Huron, Lapeer, Sanilac, Shiawassee, Tuscola | 16 hr |
| Dec 9, 3:50 PM EST | Winter Weather Advisory | DTX | Livingston, Macomb, Oakland, Washtenaw, Wayne | 14 hr |
Nearby
High Wind Warnings in Michigan, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.